I have been on Suboxone for about 5 years now. Way too long from things I've read. They are... expensive, doctors appointment is expensive and I'm tired of having to be dependent on them. O.K. so here is my theory. From past experiences from withdrawing from opiates (pills) it takes about 3-5 days of sweating, diarrhea, vomiting, sleeplessness, all that fun stuff. From what I've read about Suboxone it has a longer half life, much like methadone and therefore takes much longer from which to withdraw. I'm in a position where I can go through the withdrawal as I am not working right now. I haven't had a sub in about 8 days and have had no withdrawal symptoms. I'm taking Norco 10/325 (6 per day). The plan is to go to 4 for a few more days, then 2, then stop all together. To anyone that knows anything about suboxone and how long it would take to totally get out of your system with the parameters I've described (weening off w/Norco) I would appreciate any constructive advice you could provide. I understand from the literature about suboxone that it, for the lack of a better word, forms a sort of "sticky" blockage on your opiate receptors. I'm just wondering how the Norco's are reacting with the remnants of what might still be left on the receptors, if any, from the suboxone. I really want this to work so bad and it sounds feasible to me. I have tried to go cold turkey (actually just forgot to take my subs) and started feeling the effects about 4 days later. Since you really don't get "high" from them I seriously never gave it a second thought, just thought I was getting a cold or something, then realized what was happening. I know this process sounds ass backward but it makes sense in that you don't have to go through such a long withdrawal.
Am I correct that you don't have any WD symptoms as of right now? And don't expect any due to the fact that now you are taking Norco's? So I guess it's just a matter of slowly tapering off the Norco's until you're home free. I am stuck in addiction right now myself, so I can only give you my support. Please let us know how you're doing. I'm in this learning process myself, sorry.
Hey Janet and Cathleen, I guess some people are taught that once a medication is completely out of your system, then you won't have withdrawal and maybe there is some logic to that, but our suboxone counselor said that the receptor sites and the neurotransmitters have got to sort of reboot before withdrawal ends. Her explanation was that after taking opiates long enough to get dependent on them and have withdrawal when you stop taking them, the neurotransmitter goes on vacation so to speak and doesn't send a signal to the receptor sites, so the receptor sites don't work either. Suboxone is supposed to help heal the brain, but it needs to be tapered off of, people who are on lower doses and for shorter periods of time can taper a bit quicker than those who have been on it a while or at a higher dose. I don't think that taking the norco and trying to taper as fast as you are trying to is going to leave you without withdrawal.
Your brain needs time to adjust to each dose taper and the neurotransmitters and receptor sites are likely going to have to figure out they need to function again and to reboot. Withdrawal symptoms are all signals from the rest of the body to try and bypass the broken system and trigger the natural opiate. The first signal ( usually agitation, restlessness) doesn't work, so it sends a different signal, pain, and a third, upset stomach. These are all attempts by the body to get the brain to either release opiate, or take some more to relieve the offending symptoms. Suboxone can take up to 24 days to leave the brain, although most people have it out in about 11 to 14 days. You can try this method you speak of, but, ( and I don't like telling you this) but I really don't think it is going to work and you be completely withdrawal free. I think you would have to slow it down much slower if it were to work. I do have the taper schedule I used to get off suboxone and I was withdrawal free. You might look at my profile, it may have some other tips in there that I used that might help you. Best of Luck Janet, I hope it works for you. Pattishan
Hi there janet, It sounds like a plan to me! The only thing I disagree with is the taper time. You need to stretch it out much longer. You won't be giving your receptor sites enough time to "heal" in between lowering your doses of Norco. Even though physically you might feel ok, those sites are craving more. Each time you lower the dose, those receptor sites will adjust to the lower dose reluctantly, but will begin to heal, then lower again. But the time should be at least 10 days to 2 weeks between dose adjustments. You were on subs for 5 years, what's a few extra weeks in the big picture? You have to give yourself the best possible chance at success and avoid relapse. It's vital to get some counseling too. The "itch" to pop a pill will stay with you for a long time. Counseling will give you the tools needed to deal with the "itch". Back to the taper. 6 pills per day, stay at this dose for another week.
Then lower it to 5 per day, stay on that for at least 10 days. Then 4 per day for another 10 days or a bit longer. Now is the time to start halving the pills. Go to 3 1/2 for 1 week to 10 days. Then 3 for one 1 week to 10 days, then 2 1/2, until you get to 1 pill per day. At this time, take half in the morning, half at night. Then you can go to half a pill in the AM and a tylenol at night. Then skip days on half a pill for one more week then off you go! If you feel any wd's, I would be surprised. But if you do, take 1/2 a pill, then lower again to 1/4. In the meantime, the more active you are, the easier this will go too. Physical activity (if you can) will help kick start the natural, feel good endorphines and give you energy. Drink lots and lots of water too. Vitamins are a plus as well. I've dealt with this demon in my past and this was how I did it. It was painless for me. I had family support too. I hope you have support people you can talk with and I wish you the best. These are just my opinions and personal experiences but I hope it can help you.
I can also support you but be sure not to combine other narcotics with suboxone if you do your body won't get relief and from what the literature says it takes more and more pain meds and the suboxone works against the narcotics, I can't help but wonder since Norco is will you find problems? please be safe and allow us to know how you are!!
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have a 30 year opiate addiction, I was on methadone for 14 years and highly funtional. Anyway due?
Posted 7 Dec 2010 • 5 answers
Posted 9 Mar 2011 • 8 answers
Posted 26 May 2011 • 3 answers
Posted 18 Oct 2011 • 7 answers
Posted 25 Oct 2011 • 7 answers